BREAKING: First vaping related death reported in Wichita County

Local News

FILE – In this Aug. 28, 2019, file photo, a man exhales while smoking an e-cigarette in Portland, Maine. Health officials investigating a nationwide outbreak of vaping-related illnesses have, for the first time, listed the vape brands that are most commonly linked to hospitalizations. Most of the nearly 2,300 people who has suffered lung damage were vaping liquids that contain THC, the high-inducing part of marijuana. In a report released Friday, Dec. 6 the government listed the THC-containing products that patients most often said they’d been using, noting that some patients vaped more than one. (AP Photo/Robert F. Bukaty, File)

WICHITA FALLS (KFDX/KJTL) — The Wichita Falls-Wichita County Public Health District reports the first death in Wichita County in an individual identified with a probable case of E-cigarette, or Vaping, product use-Associated Lung Injury (EVALI).

The individual was a male in his thirties. To date there have been four probable cases of EVALI reported in Wichita County.

According to the Texas Department of State Health Services (DSHS), this is the fourth EVALI death in Texas since October 2019.

The other reported deaths were in Galveston, Dallas, and an unnamed county in North Texas.

Also, information from DSHS shows that fifty-four percent of all confirmed or probable cases of EVALI reported in the State have occurred in North Texas/Public Health Region 2/3.

The Centers for Disease Control and Prevention (CDC) and the U.S. Food and Drug Administration (FDA) recommend that people should:

  • Avoid THC-containing e-cigarette, vaping, products, particularly from informal sources like friends, family, or in-person or online sellers.
  • Not add vitamin E acetate to e-cigarette or vaping products.
  • Refrain from all e-cigarette or vaping products since there may be more than one substances and product sources that may cause EVALI.

Additionally, the CDC recommends:

  • People using e-cigarettes or vaping products should not go back to smoking.
  • People who continue to use an e-cigarette, or vaping product should carefully monitor themselves for symptoms and see a healthcare provider immediately if they develop the following:
    • Respiratory symptoms: cough, shortness of breath, or chest pain.
    • Gastrointestinal symptoms: nausea, vomiting, stomach pain.
    • Nonspecific constitutional symptoms: fever, chills, or weight loss. diarrhea.

If you are concerned about your health after using an e-cigarette, or vaping product, please contact your healthcare provider.

For those who wish to quit smoking or vaping, the Health District offers smoking cessation classes and other helpful resources.

For more information concerning these resources please contact Amanda Kennedy at 940- 761-7840.

Copyright 2020 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Don't Miss

More Don't Miss

Trending Stories

Get FREE Text Alerts
Report It

Latest News

More Local News